MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 29 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 29 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2910BPS
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the stent on a 29mm x 10mm 80cm palmaz genesis biliary stent delivery system (sds) slid off the balloon while passing through the hub of a 7f 45cm non-cordis catheter sheath introducer (csi).The stent had slid proximally on the device and remained on the delivery system, just proximal to the balloon.The stent delivery system was able to be removed easily from the patient with the stent still attached to the device.A new 10mm x 29mm palmaz genesis sds was then used and was successfully implanted in the iliac artery without issue.There was no reported injury to the patient.This was during a procedure to treat a 70% stenosed lesion in the common iliac artery which had mild calcification and vessel tortuosity.The device was prepped per the instructions for use (ifu) and there was no difficulty prepping the device.The stent was not manipulated during preparation and was properly mounted on the delivery system when inspected prior to use.A 7f 45cm non-cordis catheter sheath introducer (csi) was initially used for this access in this procedure.There was no observed damage to this csi; however, it was reported that a second 7f 45cm non-cordis csi was used to replace the first csi and complete the procedure.Prior to inserting the sds, the balloon was not inflated, and negative pressure was not applied.The inflation device was in the neutral position during insertion.There were no indications that the stent had fractured, and the entire sds remained in one piece during its removal.The device will be returned for evaluation.Addendum: product evaluation on 27-oct-2022 revealed the proximal struts of the palmaz genesis stent are uplifted.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the stent on a 29mm x 10mm 80cm palmaz genesis biliary stent delivery system (sds) slid off the balloon while passing through the hub of a 7f 45cm non-cordis catheter sheath introducer (csi).The stent had slid proximally on the device and remained on the delivery system, just proximal to the balloon.The stent delivery system was able to be removed easily from the patient with the stent still attached to the device.A new 10mm x 29mm palmaz genesis sds was then used and was successfully implanted in the iliac artery without issue.There was no reported injury to the patient.This was during a procedure to treat a 70% stenosed lesion in the common iliac artery which had mild calcification and vessel tortuosity.The device was prepped per the instructions for use (ifu) and there was no difficulty prepping the device.The stent was not manipulated during preparation and was properly mounted on the delivery system when inspected prior to use.A 7f 45cm non-cordis catheter sheath introducer (csi) was initially used for this access in this procedure.There was no observed damage to this csi; however, it was reported that a second 7f 45cm non-cordis csi was used to replace the first csi and complete the procedure.Prior to inserting the sds, the balloon was not inflated, and negative pressure was not applied.The inflation device was in the neutral position during insertion.There were no indications that the stent had fractured, and the entire sds remained in one piece during its removal.The product was returned for analysis.A non-sterile unit of product long genesis / pro 29mm x 10mm biliary 80cm sds was received coiled inside of a clear plastic bag.Per visual analysis the balloon was returned without being inflated.The stent presents a dislodged condition misplaced toward the distal tip.Also, a strut uplift condition on the proximal edge of the stent was observed.No other anomalies or damages were observed.Per microscopic analysis the stent struts marks are visible on the balloon surface.This indicates that the device complied with the stent crimp process.The stent presents a strut uplift condition on the proximal edge.The struts do not present any fracture or separation.No other outstanding details were noted.A product history record (phr) review of lot 82228164 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - in patient¿ and ¿stent strut uplift ¿ proximal¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (mild calcification and vessel tortuosity and a rate of stenosis of 70%) may have contributed to the event as evidenced by the strut uplift noted on the proximal stent during analysis.Procedural factors and the handling process may have contributed to the event as reported.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ as this device is not indicated for vascular usage this is considered off label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 10 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15696919
Report Number9616099-2022-06072
Device Sequence Number17819167
Product Code FGE
UDI-Device Identifier20705032039434
UDI-Public(01)20705032039434(17)240630(10)82228164
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberPG2910BPS
Device Catalogue NumberPG2910BPS
Device Lot Number82228164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM X 29MM PALMAZ GENESIS SDS; 7FR 45CM COOK FLEXOR SHEATH; 7FR 45CM COOK FLEXOR SHEATH
Patient SexUnknown